MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25672
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The user is unsure if the guiding catheter was lubricated.When placing the biliary stent, the guiding catheter was pulled and it stretched/broke.Device was removed by hand.The procedure was completed as intended with no adverse events.
 
Event or Problem Description
The user is unsure if the guiding catheter was lubricated.When placing the biliary stent, the guiding catheter was pulled and it stretched/broke.Device was removed by hand.The procedure was completed as intended with no adverse events.This report being submitted is a complete follow up mdr report due to the investigation being completed.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zss-10-5-rb of lot number c1658150 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 28st january 2020.The guiding catheter was returned in two pieces, the proximal end was stretched/ deformed.The flare was pulled out.There was stretching evident at approx.30-31 cm and marks were present at approx.18cm possibly from removal.On the pushing catheter there was a kink at 84 cm from the white hub and a severe kink was present on the on the pushing catheter distal shrink tube.Image review: n/a.Documents review including ifu review: prior to distribution all zss-10-5-rb are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zss-10-5-rb of lot number c1658150 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1658150.The instructions for use, ifu0100-1 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿.There is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint could be due to the use of an incorrect wire guide, the user states that they were unsure which wire guide they used.An incorrect wire guide may not have supplied enough support to the device which may have resulted in the kink seen on the pushing catheter causing the guiding catheter to become stretched and damaged as a result.It was noted that the user also stated that they were unsure if they lubricated the guiding catheter as per ifu which may have also contributed to the issue.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9685888
Report Number3001845648-2020-00084
Device Sequence Number2396271
Product Code FGE
UDI-Device Identifier10827002256726
UDI-Public(01)10827002256726(17)221010(10)C1658150
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model NumberG25672
Device Catalogue NumberZSS-10-5-RB
Device Lot NumberC1658150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1